Open Access
Translator Disclaimer
2005 Trace theorems and spatial continuity properties for the solutions of the transport equation
Franck Boyer
Differential Integral Equations 18(8): 891-934 (2005).

Abstract

This paper is first concerned with the trace problem for the transport equation. We prove the existence and the uniqueness of the traces as well as the well posedness of the initial- and boundary-value problem for the transport equation for any $L^p$ data ($p\in ]1,+\infty]$). In a second part, we use our study of the trace problem to prove that any solution to the transport equation is, roughly speaking, continuous with respect to the spatial variable along the direction of the transport vector field with values in a suitable $L^q$ space in the other variables. We want to emphasize the fact that we do not need to suppose any time regularity on the vector field defining the transport. This point is crucial in view of applications to fluid mechanics for instance. One of the main tools in our study is the theory of renormalized solutions of Di Perna and Lions.

Citation

Download Citation

Franck Boyer. "Trace theorems and spatial continuity properties for the solutions of the transport equation." Differential Integral Equations 18 (8) 891 - 934, 2005.

Information

Published: 2005
First available in Project Euclid: 21 December 2012

zbMATH: 1212.35049
MathSciNet: MR2150445

Subjects:
Primary: 35F15
Secondary: 35D10

Rights: Copyright © 2005 Khayyam Publishing, Inc.

JOURNAL ARTICLE
44 PAGES


SHARE
Vol.18 • No. 8 • 2005
Back to Top